Hail, Camp
- When
- May 5, 9:27 AM CST
- Where
- Camp County, Leesburg
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.983, -95.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 5, 1:30 AM CST, 7 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 AM CDT MON MAY 5 2003 A SOUTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH MUCH OF THE WEEK...AS AN UPPER LEVEL RIDGE CONTINUES TO BUILD OVER THE NORTHERN GULF OF MEXICO. THIS PATTERN WILL MAKE IT HARD FOR ANY SURFACE FRONTAL BOUNDARIES TO MAKE IT INTO THE AREA THIS WEEK...HOWEVER A MOIST AND FAIRLY UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE. DAYTIME HEATING AND UPPER LEVEL DISTURBANCES WILL BE THE MAIN INITIATOR OF AFTERNOON AND EVENING THUNDERSTORMS THIS WEEK. I EXPECT THUNDERSTORMS TO DEVELOP MAINLY NORTH OF I20 LATE THIS AFTERNOON AND EVENING...AS THE MODELS SHOW A DECENT VORT MAX PASSING ACROSS THE AREA THIS AFTERNOON. THIS VORT MAX SHOULD HELP BREAK THE MID LEVEL CAP AND ALLOW CONVECTION TO TAKE PLACE VIA DAYTIME HEATING. SEVERE WEATHER WILL BE MAINLY FOCUSED IN THE I30 CORRIDOR...AS THE UPPER RIDGE OVER THE GULF WILL CONTINUE TO SUPPRESS THUNDERSTORMS THAT MOVE TOWARD THE SOUTH. LOOK FOR LOW POPS THROUGH OUT THE WEEK...AS THUNDERSTORM ACTIVITY WILL DEPEND ON HEATING AND NOT SO CERTAIN UPPER LEVEL DISTURBANCES. WARM TEMPERATURES WILL CONTINUES WITH SOME SITES SEEING 90 THIS WEEK. PRELIMS... SHV 87/73/89/73 2522 MLU 87/74/89/74 2522 TXK 86/73/87/73 2522 TYR 86/72/89/74 2422 LFK 88/75/90/75 2222 ELEVEN .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY INTERACTING WITH WARM...MOIST...AND UNSTABLE AIR TO PRODUCE AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THIS ACTIVITY WILL BE MAINLY ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A MOIST AND FAIRLY UNSTABLE ATMOSPHERE WILL LINGER THROUGH THE MIDDLE OF THE WORK WEEK. THEREFORE AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
The Shreveport radar (KSHV), 130 km away, was scanning. The volume nearest the first event began at 15:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353881.